Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 203, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 7, 2021, 8:30 PM CDT for Castro County, Parmer County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 8:30 PM CDT (01:30 UTC)
- Expired
- Jun 7, 2021, 9:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Castro County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 95 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2448 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
980
WUUS54 KLUB 080130
SVRLUB
TXC069-369-080230-
/O.NEW.KLUB.SV.W.0203.210608T0130Z-210608T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
830 PM CDT Mon Jun 7 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Parmer County in the Panhandle of Texas...
Northwestern Castro County in the Panhandle of Texas...
* Until 930 PM CDT.
* At 830 PM CDT, a severe thunderstorm was located 4 miles southeast
of Friona, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Friona, Summerfield, Easter and Black.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10250 3460 10235 3453 10268 3462 10278
3475 10265
TIME...MOT...LOC 0130Z 227DEG 12KT 3459 10267
HAIL...1.00IN
WIND...60MPH
$$
552 follow-up statements
987
WWUS54 KLUB 080155
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
855 PM CDT Mon Jun 7 2021
TXC069-369-080230-
/O.CON.KLUB.SV.W.0203.000000T0000Z-210608T0230Z/
Parmer TX-Castro TX-
855 PM CDT Mon Jun 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN PARMER AND NORTHWESTERN CASTRO COUNTIES...
At 855 PM CDT, a severe thunderstorm was located over Black, or 7
miles east of Friona, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Friona, Summerfield, Easter and Black.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10250 3460 10235 3453 10268 3460 10275
3475 10262
TIME...MOT...LOC 0155Z 227DEG 12KT 3465 10259
HAIL...1.00IN
WIND...60MPH
$$
55448
WWUS54 KLUB 080213
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
913 PM CDT Mon Jun 7 2021
TXC069-369-080230-
/O.CON.KLUB.SV.W.0203.000000T0000Z-210608T0230Z/
Parmer TX-Castro TX-
913 PM CDT Mon Jun 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EAST CENTRAL PARMER AND NORTHWESTERN CASTRO COUNTIES...
At 913 PM CDT, a severe thunderstorm was located near Summerfield, or
11 miles east of Friona, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Easter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3460 10235 3453 10268 3459 10274 3463 10256
3468 10243
TIME...MOT...LOC 0213Z 227DEG 12KT 3469 10254
HAIL...1.00IN
WIND...60MPH
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:22 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 7, 6:22 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 622 PM CDT Mon Jun 7 2021 .AVIATION... Isolated thunderstorms are still possible this evening at all TAF sites moving in from the west. However, confidence is decreasing in any storm to affect a specific terminal. Low CIGS are possible at all TAF sites on Tuesday morning but chances are too low at the moment to mention in the TAF. && .PREV DISCUSSION... /issued 245 PM CDT Mon Jun 7 2021/ SHORT TERM... Near-term thunderstorm initiation remains possible this afternoon, likely before 00Z, across the western part of the forecast area. An upper level ridge is in place over New Mexico northward over Colorado with a west-northwest flow over the southern High Plains. At the surface, a rather diffuse wind field is in place across the forecast area with winds much lighter and more variable in direction than previously anticipated. However, that isn't keeping very rich low level moisture from advecting into the southeastern corner of the forecast area where dew points have climbed into the middle 70s. That robust low level moisture will result in plenty of CAPE this afternoon and evening with sfc-based CAPE values in excess of 4000 J/kg progged for a good portion of the eastern half of the forecast area. However, initiation is more likely to the west; while surface convergence is basically non-existent, models are pretty consistent with a band of moisture convergence in the 850-700 mb layer in the gradient on the western side of the low-mid level moisture axis in place across the forecast area, and it is in this axis of moisture convergence that the CAM's and WRF-NAM convect in later this afternoon. Shear is far from strong but with moderate CAPE in the initiation area and more robust instability to the east, shear should be adequate for some organization supporting the CAM's majority solution of one or two fairly compact MCS(s) moving east to west across a portion of the forecast area this afternoon. Have bumped up PoPs to account, but still keeping them in a range from 20-40 percent through the evening at which point any MCS should move east of the forecast area. A repeat of thunderstorm development is looking unlikely on Tuesday. The ridge over New Mexico is progged to move eastward over the forecast area with increasing mid level temperatures and increasing subsidence. Still, the dryline/surface trough look to be much sharper Tuesday afternoon with stronger surface convergence along it than we are seeing today. Forecast temperatures remain just below convective temperatures as well. The main caveat will be if temperatures rise higher than currently expected, the odds of overcoming the cap increase. Regarding temperatures, progged thicknesses increases (and accounting for delta in wind direction and surface moisture levels) support highs about 3-4 degrees warmer than today, in line with MOS values and a couple of degrees lower than previously forecast. LONG TERM... No major changes to the forecast this afternoon. The long term continues to focus on the hot high temperatures expected for much of the week ahead all thanks to a ridge building overhead and deep southwesterly surface flow. Mid week, 100 degree daily max temperatures will be common across the area. Thursday will be the warmest day of the week as high temperatures edge near heat advisory levels across the southern South Plains. Overnight lows will fall into the mid 60s to low 70s each night. A relief from the triple digits comes Friday into the weekend as a cold front moves through the area. As this occurs the upper ridge will high drift to the NW and as our surface flow turns SE. This will allow for some moisture advection over the area. Although we will still see hot weather over the weekend, moisture trapped under the ridge could create rain showers and thunderstorms each afternoon/evening. Thus, we have accepted the NBM slight chance PoPs. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, Jun 7, 11:15 AM CDT, 9 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1115 AM CDT Mon Jun 7 2021 TXZ021>044-081615- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1115 AM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Isolated to scattered thunderstorms may develop near the Texas-New Mexico state line this afternoon. Should they form, these storms will move east through the evening hours, possibly organizing into a line of storms later this evening. The strongest storms will be capable of producing hail to the size of ping pong balls, wind gusts to 70 mph, and localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A risk of severe weather exists on Friday, Saturday, and Sunday during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into tonight.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:13 PM CDT | Blowing Dust Advisory | LUB | Briscoe, Castro, Floyd, Hale, Lamb, Swisher | 107 min |
| Jun 7, 9:18 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 40 min |
| Jun 7, 10:29 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 61 min |
| Jun 7, 11:07 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 23 min |
| Jun 7, 11:25 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock, Motley | 65 min |
| Jun 8, 1:00 AM CDT | Special Weather Statement | LUB | Crosby | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.